1. Lewdog
    Offline

    Lewdog Come ova here and give me kisses! Supporter Contributor

    Joined:
    Dec 9, 2012
    Messages:
    7,530
    Likes Received:
    2,826
    Location:
    Williamsburg, KY

    Is there a way to naturally get rid of C. Diff?

    Discussion in 'The Lounge' started by Lewdog, Jun 1, 2015.

    I keep getting C. Diff and the doctor just keeps putting me on Flagyl. Problem is it only works for a short period of time and the C. Diff comes back. Now I'm sick once again after only being through with my Flagyl for a couple of weeks. I bought some Activia today but that says it takes like 8 weeks to make a difference. I need something bad because I'm in serious distress. I'm going to have to go to the doctor again tomorrow. :supermad:
     
  2. GingerCoffee
    Offline

    GingerCoffee Web Surfer Girl Contributor

    Joined:
    Mar 3, 2013
    Messages:
    17,605
    Likes Received:
    5,879
    Location:
    Ralph's side of the island.
    There is. Is it coming back as soon as you stop the Flagyl, or months later?

    C-diff is an opportunistic infection and there are outbreaks as well, in certain circumstances like nursing homes.

    It's in a lot of our guts without causing disease because our normal flora dominate. If it's coming back shortly after you finish the Flagyl, ask your doc to taper the Flagyl off rather than ending it abruptly. That allows the normal flora to recover before the C-diff has a chance to bounce back.

    If it's occurring after a longer interval, that's a different problem.

    If your doc needs citations re tapering the Flagyl, I can dig them up for you.
     
  3. Aaron DC
    Offline

    Aaron DC Contributing Member

    Joined:
    May 12, 2015
    Messages:
    2,554
    Likes Received:
    1,251
    Location:
    At my keyboard
    Can you get a second opinion?
     
  4. Lewdog
    Offline

    Lewdog Come ova here and give me kisses! Supporter Contributor

    Joined:
    Dec 9, 2012
    Messages:
    7,530
    Likes Received:
    2,826
    Location:
    Williamsburg, KY

    Well it seems that the occurrences are getting sooner and sooner after finishing the Flagyl. I had it first last December, then in March when I broke my leg, once again the beginning of May, and now at the end of May.

    I'm starting to think my IBS is what is doing this and I might need to be on a probiotic to get my system back in shape. I'll have to talkl to him tomorrow or soon.

    I don't really need a second opinion as much as I need my doctor to ramp up treatment.
     
  5. VirtuallyRealistic
    Offline

    VirtuallyRealistic Active Member

    Joined:
    Mar 20, 2015
    Messages:
    160
    Likes Received:
    77
    Location:
    Wisconsin, USA
    I have Crohn's Disease, but have been lucky enough to avoid C. Diff thus far. I can relate to the IBS, though. I hope you're doing well; kicking the diseases ass and all.

    If it's reoccurring sooner every time then I'd be concerned that your body is becoming too reliant on the use of antibiotics. Never having C. Diff before makes the advice I can give limited, but I would think daily probiotics couldn't hurt. My doctor urges me to take probiotics regularly without having any issues.
     
  6. GingerCoffee
    Offline

    GingerCoffee Web Surfer Girl Contributor

    Joined:
    Mar 3, 2013
    Messages:
    17,605
    Likes Received:
    5,879
    Location:
    Ralph's side of the island.
    Oral Vancomycin is the next step up after Flagyl. You last two bouts could represent a relapse and tapering might still help.

    Recurring sequential infections need better management of your normal flora (probiotics) and your immune system (general health).
     
  7. GingerCoffee
    Offline

    GingerCoffee Web Surfer Girl Contributor

    Joined:
    Mar 3, 2013
    Messages:
    17,605
    Likes Received:
    5,879
    Location:
    Ralph's side of the island.
    That's not how it works. Your body doesn't become 'reliant on antibiotics', the organisms themselves develop drug resistance.

    With C-diff, one often gets it as a overgrowth when antibiotics are used to treat other infections. The antibiotics kill the normal intestinal bacteria as a side effect for what they are being used to kill, the same way one gets a yeast infection when on antibiotics.
     
  8. Lewdog
    Offline

    Lewdog Come ova here and give me kisses! Supporter Contributor

    Joined:
    Dec 9, 2012
    Messages:
    7,530
    Likes Received:
    2,826
    Location:
    Williamsburg, KY
    Well luckily my stomach has gotten somewhat better today though I have diarrhea. I'll give it another couple more days before going to the doctor, he's got to be getting tired of seeing me.
     

Share This Page